Rifampicin Induced Acute Interstitial Nephritis in a Patient with Tubercular Lymphadenitis: A Case Report

Authors

  • Hafsa Hassan Khan MD Resident, BIRDEM, Dhaka
  • Muhammad Abdur Rahim Assistant Professor, Department of Nephrology, BIRDEM, Dhaka
  • Mehruba Alam Ananna Assistant Professor, Department of Nephrology, BIRDEM, Dhaka
  • Tufayel Ahmed Chowdhury Registrar, Department of Nephrology, BIRDEM, Dhaka
  • Sarwar Iqbal Professor, Department of Nephrology, BIRDEM, Dhaka

DOI:

https://doi.org/10.3329/birdem.v8i3.38134

Keywords:

acute interstitial nephritis, rifampicin, tuberculosis

Abstract

Rifampicin is one of the most effective anti-tubercular agents. Among its rare adverse effects, acute interstitial nephritis (AIN) is noteworthy. Here, we describe the case history of a 55-year-old female with tubercular lymphadenitis who developed rifampicin induced AIN upon re-exposure and recovered satisfactorily without requiring steroids. Rifampicin induced AIN should be kept in mind when patients present with acute kidney injury as prompt diagnosis and discontinuation of the drug has excellent prognosis.

Birdem Med J 2018; 8(3): 257-259

Downloads

Download data is not yet available.
Abstract
570
PDF
1030

Downloads

Published

2018-09-10

How to Cite

Khan, H. H., Rahim, M. A., Ananna, M. A., Chowdhury, T. A., & Iqbal, S. (2018). Rifampicin Induced Acute Interstitial Nephritis in a Patient with Tubercular Lymphadenitis: A Case Report. BIRDEM Medical Journal, 8(3), 257–259. https://doi.org/10.3329/birdem.v8i3.38134

Issue

Section

Case Reports